MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT600
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2017.The lens remains implanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zct600 15.5 diopter intraocular lens (iol) was implanted in the left eye (os) on (b)(6) 2017.Post-operatively, at the 1 month follow up visit with the doctor, the lens had rotated out of place by about 15 degrees.The patient also reported blurry vision.Therefore a lens repositioning procedure is planned to improve vision.No additional information was provided.
 
Additional Manufacturer Narrative
Based on new information received on april 27 & 30, 2018; the doctor decided to rotate lens back to suggested axis of 14 from toric calculator.The iol repositioning was done on (b)(6) 2017, and the patient is doing well.Iol is not going to be removed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information received reported that the event was not an iol rotation as previously reported.However the lens was repositioned on (b)(6) 2017 and repositioned to the correct the axis (measured at 15 degrees).Reportedly, the amo toric calculator said that the lens should be placed at 14 degrees, however, during surgery on (b)(6) 2017, the doctor used an ocular response analyzer (ora) and placed the lens at 174 degrees instead.At the one-month post-operative visit, the doctor realized/decided that the lens should have been placed at 14 degrees.No additional information was provided.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received reported the doctor reported that the lens rotated from 174 degrees to 179 degree, so he rotated the lens back to the axis of 15 degrees in a second surgical procedure.No additional information was provided.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product testing could not be performed as the product was not returned.The reported complaint cannot be confirmed.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to the specifications.A search revealed that no similar complaints were received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7149980
Report Number9614546-2017-01271
Device Sequence Number13684763
Product Code HQL
UDI-Device Identifier05050474604070
UDI-Public(01)05050474604070(17)210406
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/06/2021
Device Model NumberZCT600
Device Catalogue NumberZCT600U155
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer01/11/2018
02/02/2018
04/10/2018
04/27/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/07/2018
03/02/2018
05/09/2018
05/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;